Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 84, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Dec 6, 2006, 2:46 PM CST for Walton County, Florida. It took effect at Dec 7, 2006, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2006, 2:46 PM CST (20:46 UTC)
- In effect from
- Dec 7, 2006, 12:00 PM CST
- Expired
- Dec 7, 2006, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Mobile, AL
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1422 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMOB 062046 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 246 PM CST WED DEC 6 2006 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 5 PM CST THURSDAY... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... .A COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT. A DOME OF COLD HIGH PRESSURE WILL BUILD INTO THE REGION IN THE WAKE OF THE FRONT AND USHER DRIER AIR INTO THE AREA. AFTERNOON RELATIVE HUMIDITIES WILL DROP BELOW CRITICAL LEVELS OVER THE NORTHWEST FLORIDA PANHANDLE EACH DAY THURSDAY THROUGH SATURDAY. FLZ001>006-008-070500- /O.NEW.KMOB.FW.W.0084.061207T1800Z-061207T2300Z/ /O.NEW.KMOB.FW.A.0069.061208T1500Z-061209T0000Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- COASTAL WALTON- 246 PM CST WED DEC 6 2006 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 5 PM CST THURSDAY... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 5 PM CST THURSDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
2 follow-up statements
000 WWUS84 KMOB 071112 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 512 AM CST THU DEC 7 2006 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 5 PM CST TODAY ACROSS THE WESTERN FLORIDA PANHANDLE FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT AND GUSTY NORTHWEST WINDS OF 15 TO 25 MPH IN THE AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT FRIDAY ACROSS THE WESTERN FLORIDA PANHANDLE FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... .A COLD FRONT WILL MOVE ACROSS THE REGION TODAY. A DOME OF COLD HIGH PRESSURE WILL BUILD INTO THE REGION IN THE WAKE OF THE FRONT AND USHER DRIER AIR INTO THE AREA. AFTERNOON RELATIVE HUMIDITIES WILL DROP BELOW CRITICAL LEVELS OVER THE NORTHWEST FLORIDA PANHANDLE EACH DAY THURSDAY THROUGH SATURDAY. WINDS WILL BE GUSTY FROM THE NORTHWEST THIS AFTERNOON AT 15 TO 25 MPH. FLZ001>006-008-072300- /O.CON.KMOB.FW.W.0084.061207T1800Z-061207T2300Z/ /O.CON.KMOB.FW.A.0069.061208T1500Z-061209T0000Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- COASTAL WALTON- 512 AM CST THU DEC 7 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS84 KMOB 072127 CCA RFWMOB RED FLAG WARNING...CORRECTION NATIONAL WEATHER SERVICE MOBILE AL 327 PM CST THU DEC 7 2006 ...RED FLAG WARNING REMAINS IN EFFECT THROUGH 5 PM CST TODAY ACROSS THE WESTERN FLORIDA PANHANDLE FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT AND GUSTY NORTHWEST WINDS OF 15 TO 25 MPH IN THE AFTERNOON... ...RED FLAG WARNING IN EFFECT 9 AM TO 6 PM CST FRIDAY ACROSS THE WESTERN FLORIDA PANHANDLE FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT. ...FIRE WEATHER WATCH IN EFFECT SATURDAY ACROSS THE WESTERN FLORIDA PANHANDLE FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... .A COLD FRONT WILL MOVE ACROSS THE REGION THIS AFTERNOON. A DOME OF COLD HIGH PRESSURE WILL BUILD INTO THE REGION IN THE WAKE OF THE FRONT AND USHER DRIER AIR INTO THE AREA. AFTERNOON RELATIVE HUMIDITIES WILL DROP BELOW CRITICAL LEVELS OVER THE NORTHWEST FLORIDA PANHANDLE EACH DAY THURSDAY THROUGH SATURDAY. FLZ001>006-008-081100- /O.UPG.KMOB.FW.A.0069.061208T1500Z-061209T0000Z/ /O.NEW.KMOB.FW.W.0085.061208T1500Z-061209T0000Z/ /O.NEW.KMOB.FW.A.0070.061209T1500Z-061210T0000Z/ /O.CON.KMOB.FW.W.0084.000000T0000Z-061207T2300Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- COASTAL WALTON- 327 PM CST THU DEC 7 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE CONTINUES A RED FLAG WARNING THROUGH 5 PM THIS AFTERNOON. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 9 AM TO 6 PM CST FRIDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Dec 6, 7:35 AM CST, 7 hours 11 minutes earlier.
Area forecast discussion, Dec 6, 7:35 AM CST, 7 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATE...CORRECTED TEXT... NATIONAL WEATHER SERVICE MOBILE AL 735 AM CST WED DEC 6 2006 .UPDATE...WENT AHEAD AND UPDATED TEMP GRIDS FOR SAT MINS. CURRENT 06Z GFS 300K SURFACES DEPICT MUCH MORE MIXING IN THE LOWER LEVELS RESULTING IN MUCH LESS RADIATIVE COOLING. TEMPS HAVE BEEN ADJUSTED OR RAISED ACCORDINGLY IN BOTH THE PFM AND ZFP. /32 && .PREV DISCUSSION... /ISSUED 430 AM CST WED DEC 6 2006/ SHORT TERM...A SHORT PERIOD WARM MODIFICATION OF TEMPS WILL BE NOTED AS THE SURFACE RIDGE SLIDES A BIT FURTHER EAST THROUGH TONIGHT. LIGHT WINDS AND JUST A FEW BATCHES OF CIRRUS ASSOCIATED WITH THE UPPER JET STREAK OVER CENTRAL MISSISSIPPI AND ALABAMA PASSING THROUGH. /05 LONG TERM...(THURSDAY THROUGH TUESDAY). BY 12Z THU STRONG SFC FRONT MOVES OFF MS/AL COAST WITH SOME HIGH BASED RESIDUAL MOISTURE MOSTLY IN THE FORM OF MID TO HIGH CLOUDS LINGERING OVER THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF WATERS. THIS CLOUDINESS PUSHES WELL OFFSHORE BY 18Z THU GIVING WAY TO MOSTLY SUNNY SKIES AND COLD TEMPERATURES LATE THU THROUGH EARLY SAT. IN THE WAKE OF THE MID TO UPPER TROF...SFC HIGH PRESSURE BUILDS OVER MUCH OF THE SE CONUS AND TN RIVER VALLEY GIVING WAY TO MOSTLY CLEAR SKIES AND NEAR SEASONABLE TEMPS SAT AFTERNOON THROUGH EARLY NEXT WEEK. WEAK RIDGE ALOFT AND HIGH PRES NEAR THE SFC MOVE OFF THE ATLC SEABOARD BY LATE SUN INTO MON GIVING WAY TO A GENERAL EAST TO SOUTHEAST WIND FLOW OVER MUCH OF THE CWFA LATE MON THROUGH TUE. RETURN FLOW WILL STEADILY INCREASE ON TUES IN RESPONSE TO NEXT LONG WAVE TROF/SFC COLD FRONT APPROACHING FROM THE WEST. LATEST LONG RANGE PROGGS DEPICT THIS NEXT SYSTEM TO BE SOMEWHAT PROGRESSIVE WITH PLENTY OF MOISTURE TO WORK WITH GIVING WAY TO WIDESPREAD PRECIP OVER MUCH OF THE REGION. WITH THIS HAVE INTRODUCED SLIGHTLY HIGHER POPS IN THE LATER PART OF THE EXTENDED PERIODS. BELIEVE AS WE APPROACH THIS TIME FRAME RAIN CHANCES WILL LIKELY INCREASE AREA WIDE TUES THROUGH EARLY THU. WILL CONTINUE TO LEAN TOWARDS THE CURRENT 00Z MEX GUIDANCE FOR TEMPS IN THE EXTENDED PERIODS. /32 MARINE...HIGH PRESSURE CENTERED OVER SOUTHERN ALABAMA WILL MOVE EAST TODAY. A COLD FRONT OVER THE CENTRAL PLAINS TODAY WILL MOVE SOUTHEAST ACROSS THE GULF COASTAL WATERS EARLY THURSDAY. STRONG NORTHERLY WINDS AND ROUGH SEAS IN THE WAKE OF THE FRONT WILL CONTINUE THROUGH FRIDAY. THE WINDS WILL BECOME MORE EASTERLY OVER THE WEEKEND AS HIGH PRESSURE BUILDS EAST TO THE ATLANTIC SEABOARD. WE WILL LIKELY NEED SMALL CRAFT ADVISORIES BY FRIDAY MORNING. /05 FIRE WEATHER...AFTERNOON RELATIVE HUMIDITIES WILL FALL BELOW 40 PERCENT THIS AFTERNOON AND THURSDAY POSSIBLY REACHING 30 PERCENT IN SOME INLAND AREAS OF OKALOOSA AND COASTAL WALTON COUNTIES. DURATION CURRENTLY LOOKS TO BE THE LIMITING FACTOR FOR THESE REMOTE AREAS FOR NOW. AFTERNOON RELATIVE HUMIDITIES WILL HAVE TO BE CLOSELY MONITORED FRI THROUGH SUN./32 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 66 39 58 27 / 00 00 05 05 PENSACOLA 64 43 59 29 / 00 00 10 05 DESTIN 64 47 59 32 / 00 00 10 10 EVERGREEN 63 32 54 23 / 00 00 05 05 WAYNESBORO 63 35 54 20 / 00 00 00 05 CAMDEN 63 32 54 23 / 00 00 00 05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Dec 6, 5:30 AM CST, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CST WED DEC 6 2006 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 071100- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 530 AM CST WED DEC 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL SWEEP SOUTH ACROSS THE REGION AFTER MIDNIGHT. MOISTURE AHEAD OF THE FRONT IS LIMITED WITH NO RAIN OR THUNDERSTORMS EXPECTED WITH THE FRONTAL PASSAGE. NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG OFFSHORE WINDS TO NEAR 30 KNOTS AND HAZARDOUS SEAS CAN BE EXPECTED OVER THE GULF COASTAL WATERS IN THE WAKE OF THE COLD FRONT THURSDAY AND FRIDAY. A COLD ARCTIC AIRMASS WILL FILTER IN BEHIND THE FRONT THURSDAY NIGHT INTO FRIDAY WITH SUB-FREEZING TEMPERATURES EXPECTED AS FAR SOUTH AS THE GULF COAST. A HARD FREEZE WILL BE POSSIBLE FOR MANY INLAND LOCATIONS THURSDAY NIGHT AND AGAIN ON FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS WILL NOT BE REQUIRED THROUGH TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 2:46 PM CST | Fire Weather Watch | MOB | Walton | 25 hr |
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.